MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S1ENDICU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the service engineer (se) inspected the device and found diagnostic codes.The se replaced the dc (direct current) to dc converter printed circuit board assembly (pcba).The ventilator passed all testing per manufacturing specification and was placed back into clinical use.One dc-dc converter pcba was received by medtronic for evaluation.A visual inspection of the returned part was conducted with no anomalies observed.Testing was performed and after approximately ten minutes the ventilator alarmed with and generated error codes.The fault was isolated to the c83 on the returned pcba.Conclusion: root cause assigned c83 electronic component failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator generated a high priority alarm that could not be silenced or reset and a safety valve open alert condition.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11012905
Report Number8020893-2020-00195
Device Sequence Number13670394
Product Code CBK
UDI-Device Identifier10884521171114
UDI-Public10884521171114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S1ENDICU
Device Catalogue Number980S1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight97